IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1910 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3490    
    Printed62    
    Emailed0    
    PDF Downloaded120    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 4  |  Page : 405-407

A case of thrombocytopenia caused by rifampicin and pyrazinamide


1 Department of Pulmonary Medicine, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India
2 Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India

Correspondence Address:
Parveen K Sharma
Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.114998

Rights and Permissions

A 32-year-old male patient was diagnosed as having pulmonary tuberculosis and put on category II antitubercular regime since he had a history of antituberculosis treatment 10 years ago. Within 3 weeks, patient presented with ulcers in mouth, and blood picture confirmed thrombocytopenia. Rifampicin-induced thrombocytopenia was suspected and antitubercular treatment stopped. Patient improved and was re-exposed to the drugs one by one. After re-exposure with pyrazinamide, the platelet count decreased drastically and oral mucosal ecchymoses reappeared, while with rifampicin, thrombocytopenia was accompanied with petechiae on legs and forearms. Isoniazid, ethambutol, and streptomycin were continued.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow